Flood, Whitman
- When
- January 10, 6:00 PM PST to January 12, 12:00 PM PST
- Where
- Whitman County, Oakesdale
- Reported by
- TRAINED SPOTTER
- Coordinates
- 47.133, -117.250
A powerful Pacific storm brought heavy rain and snow melt to Whitman and Spokane Counties in Washington from the 10th through the 12th of January. 50 inches caused Pine Creek to flood and close Highway 27 between Tekoa and Oakesdale in Whitman County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OTX wrote it up.
A powerful Pacific storm brought heavy rain and snow melt to Whitman and Spokane Counties in Washington from the 10th through the 12th of January. Estimated basin rainfall of 0.75 to 1.50 inches caused Pine Creek to flood and close Highway 27 between Tekoa and Oakesdale in Whitman County. The Little Deep Creek near Colbert in Spokane County flooded and closed Dunn Road. The Little Spokane River in Spokane County flooded and caused some homes and parks along the river to become partially inundated.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Jan 10, 5:50 PM PST, 10 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SPOKANE WA
550 PM PST TUE JAN 10 2006
.SYNOPSIS...ANOTHER PACIFIC STORM WILL MOVE THROUGH THE AREA
TONIGHT BRINGING PRECIPITATION AND BREEZY CONDITIONS TO THE AREA.
THE WEATHER WILL THEN TURN COOLER AND SHOWERY BEFORE THE NEXT
PACIFIC SYSTEM ARRIVES ON FRIDAY.
&&
.DISCUSSION...DID A QUICK UPDATE TO INCREASE CHANCE OF
PRECIPITATION JUST ABOUT EVERYWHERE. BIG SWATH OF PRECIPITATION IS
MOVING IN FROM THE SOUTHWEST. PRECIP WILL MAINLY FALL AS RAIN AS
SNOW LEVELS REMAIN HIGH THIS EVENING. WILL CONTINUE TO MONITOR
TEMPERATURES THROUGH THE EVENING TO MAKE SURE CURRENT HIGHLIGHTS
ARE ON TRACK...AS FAR AS SNOW LEVELS ARE CONCERNED. ALSO LOWERED WIND SPEEDS
AS MANY LOCATIONS HAVE DECOUPLED. /KOCH
&&
.AVIATION...AN EXITING STORM SYSTEM WILL MAINTAIN WIDESPREAD
MOUNTAIN OBSCURATIONS OVER THE IDAHO PANHANDLE AND NORTHEAST
WASHINGTON MOUNTAINS IN CLOUDS AND PRECIPITATION. A NEW WEATHER
SYSTEM IS BRINGING LOCAL MVFR CEILINGS IN RAIN TO BASIN LOCATIONS.
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 36 45 31 37 34 42 / 100 60 30 20 60 60
COEUR DALENE 35 46 32 38 33 40 / 100 70 40 20 70 70
PULLMAN 38 46 33 38 35 45 / 100 70 30 20 60 60
LEWISTON 40 48 35 44 36 49 / 90 70 30 20 60 50
COLVILLE 36 44 28 35 32 37 / 100 60 40 30 70 70
SANDPOINT 33 43 29 35 32 38 / 100 80 70 40 70 80
KELLOGG 34 38 30 36 33 40 / 100 80 70 50 70 70
MOSES LAKE 42 47 32 38 33 41 / 80 30 20 20 60 60
WENATCHEE 34 47 30 35 33 38 / 80 30 20 20 60 60
OMAK 34 43 27 34 30 36 / 90 50 20 20 70 70
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...WINTER STORM WARNING UNTIL 4 PM WEDNESDAY ABOVE 4000 FEET FOR
NORTHERN PANHANDLE...CENTRAL PANHANDLE MOUNTAINS.
WA...WINTER STORM WARNING UNTIL NOON WEDNESDAY ABOVE 4000 FEET FOR
NORTHEAST MOUNTAINS.
SNOW ADVISORY UNTIL 4 PM WEDNESDAY FOR EAST SLOPES NORTHERN
CASCADES.
&&HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
316 PM PST TUE JAN 10 2006
IDZ001-004-112330-
NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS-
INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY...
PRIEST RIVER...ST. MARIES...KELLOGG...PINEHURST...OSBURN...
WALLACE...MULLAN
316 PM PST TUE JAN 10 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO.
THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
WINTER STORM WARNING IN EFFECT UNTIL 4 PM PST WEDNESDAY ABOVE
4000 FEET.
PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
SEAWSWOTX /WWUS46 KOTX/
.DAY ONE...THIS AFTERNOON AND TONIGHT
ANOTHER MOIST PACIFIC STORM WILL MOVE INTO THE AREA TONIGHT AND
CONTINUE ON WEDNESDAY. SNOW LEVELS HAVE RISEN AND THUS SIGNIFICANT
SNOW ACCUMULATIONS WILL ONLY OCCUR IN THE MOUTAINS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE WEATHER WILL REMAIN UNSETTLED WITH FURTHER MOUNTAIN SNOW AND
VALLEY RAIN OR SNOW THROUGH MONDAY.
WAZ037-112330-
NORTHEAST MOUNTAINS-
INCLUDING THE CITIES OF...COLVILLE...DEER PARK...CHEWELAH...
NEWPORT...KETTLE FALLS
316 PM PST TUE JAN 10 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
WASHINGTON.
THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
WINTER STORM WARNING IN EFFECT UNTIL 12 PM PST WEDNESDAY ABOVE
4000 FEET.
PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
SEAWSWOTX /WWUS46 KOTX/
.DAY ONE...THIS AFTERNOON AND TONIGHT
ANOTHER MOIST PACIFIC STORM WILL MOVE INTO THE AREA TONIGHT AND
CONTINUE ON WEDNESDAY. SNOW LEVELS HAVE RISEN AND THUS SIGNIFICANT
SNOW ACCUMULATIONS WILL ONLY OCCUR IN THE MOUTAINS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE WEATHER WILL REMAIN UNSETTLED WITH FURTHER MOUNTAIN SNOW AND
VALLEY RAIN OR SNOW THROUGH MONDAY.
IDZ002-003-WAZ033-036-112330-
COEUR DALENE AREA-IDAHO PALOUSE-WASHINGTON PALOUSE-SPOKANE AREA-
INCLUDING THE CITIES OF...COEUR DALENE...POST FALLS...HAYDEN...
MOSCOW...PULLMAN...SPOKANE
316 PM PST TUE JAN 10 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH
IDAHO...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON.
A SMALL STREAM FLOOD WARNING IS IN EFFECT THROUGH 10 AM WEDNESDAY
MORNING FOR SPOKANE AND KOOTENAI COUNTIES. PLEASE SEE THE
FOLLOWING PRODUCTS FOR MORE INFORMATION.
SEAFLWOTX /WGUS46 KOTX/
.DAY ONE...THIS AFTERNOON AND TONIGHT
ANOTHER MOIST PACIFIC STORM WILL MOVE THROUGH THE AREA TONIGHT
BRINING MORE RAIN TO THE AREA. SEVERAL SMALL STREAMS IN THE AREA
ARE ALREADY RUNNING AT OR NEAR BANKFULL AND THE RAIN TONIGHT
COULD RESULT IN ADDITIONAL RISES.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE WEATHER WILL REMAIN UNSETTLED WITH FURTHER RAIN OR SNOW
THROUGH MONDAY.
IDZ026-027-WAZ031-032-034-035-038-041-043-044-112330-
LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES-
NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-OKANOGAN HIGHLANDS-
WENATCHEE AREA-OKANOGAN VALLEY-WATERVILLE PLATEAU-
INCLUDING THE CITIES OF...LEWISTON...KAMIAH...CRAIGMONT...
NEZPERCE...WINCHESTER...ANATONE...PEOLA...CLARKSTON...
MOSES LAKE...EPHRATA...OTHELLO...QUINCY...RITZVILLE...
COULEE DAM...ODESSA...ELECTRIC CITY...WILBUR...GRAND COULEE...
COULEE CITY...REPUBLIC...INCHELIUM...WENATCHEE...OMAK...
OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...WATERVILLE...
MANSFIELD
316 PM PST TUE JAN 10 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH
CENTRAL WASHINGTON AND SOUTHEAST WASHINGTON.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A MOIST PACIFIC STORM WILL MOVE THROUGH THE AREA BRINGING HEAVY
SNOW TO THE MOUNTAINS OF EASTERN WASHINGTON AND NORTHERN IDAHO AND
LOCALLY STRONG WINDS TO MOST OF THE AREA.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE WEATHER WILL REMAIN UNSETTLED WITH FURTHER MOUNTAIN SNOW AND
VALLEY RAIN OR SNOW THROUGH MONDAY.
WAZ042-112330-
EAST SLOPES NORTHERN CASCADES-
INCLUDING THE CITIES OF...LEAVENWORTH...MAZAMA...TWISP...WINTHROP
316 PM PST TUE JAN 10 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
WASHINGTON.
THE FOLLOWING WATCHES WARNINGS OR ADVISORIES ARE CURRENTLY IN EFFECT
SNOW ADVISORY IN EFFECT UNTIL 4 PM PST WEDNESDAY.
PLEASE SEE THE FOLLOWING PRODUCTS FOR MORE INFORMATION.
SEAWSWOTX /WWUS46 KOTX/
.DAY ONE...THIS AFTERNOON AND TONIGHT
ANOTHER MOIST PACIFIC STORM WILL MOVE INTO THE AREA THIS AFTERNOON
AND TONIGHT. MODERATE SNOW ACCUMULATIONS ARE EXPECTED NEAR THE
CREST WITH MAINLY RAIN IN THE VALLEYS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THE WEATHER WILL REMAIN UNSETTLED WITH FURTHER MOUNTAIN SNOW AND
VALLEY RAIN OR SNOW THROUGH MONDAY.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
256 PM PST TUE JAN 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM HEAVY SNOW 5 S KELLOGG 47.47N 116.14W
01/10/2006 11.0 INCH SHOSHONE ID PUBLIC
NEW SNOW LAST 24 HOURS.
0830 AM HEAVY SNOW 6 E CHEWELAH 48.29N 117.60W
01/10/2006 20.0 INCH STEVENS WA PUBLIC
NEW SNOW LAST 24 HOURS.
0830 AM HEAVY SNOW 7 NW SANDPOINT 48.35N 116.67W
01/10/2006 19.0 INCH BONNER ID PUBLIC
NEW SNOW LAST 24 HOURS.
1100 AM HEAVY SNOW 11 SW WENATCHEE 47.31N 120.49W
01/10/2006 8.0 INCH CHELAN WA PUBLIC
NEW SNOW LAST 24 HOURS.
1100 AM HEAVY SNOW 20 NE SPOKANE 47.88N 117.11W
01/10/2006 20.0 INCH SPOKANE WA PUBLIC
20 INCHES NEW SNOW LAST 24 HOURS.
0219 PM HEAVY SNOW 3 E SPIRIT LAKE 47.97N 116.81W
01/10/2006 4.5 INCH KOOTENAI ID TRAINED SPOTTER
SPOTTER KOOTENAI 27 REPORTS 4.5 INCHES NEW SNOW OVERNIGHT
1/9-1/10.
0219 PM HEAVY SNOW NAPLES 48.57N 116.39W
01/10/2006 5.0 INCH BOUNDARY ID TRAINED SPOTTER
SPOTTER BOUNDARY 18 REPORTS 5 INCHES NEW SNOW OVERNIGHT
1/9-1/10.
0219 PM HEAVY SNOW CLAYTON 47.99N 117.56W
01/10/2006 6.0 INCH STEVENS WA NWS EMPLOYEE
6 INCHES OF SNOW ACCUMULATION FROM 8AM 1/9 TO 4PM 1/9
BEFORE TURNING TO RAIN.
0219 PM HEAVY SNOW 3 NW MAZAMA 48.61N 120.43W
01/10/2006 8.0 INCH OKANOGAN WA TRAINED SPOTTER
SPOTTER OKANOGAN 15 REPORTED 8 INCHES OF NEW SNOW
OVERNIGHT 1/9-1/10.
0225 PM FLOOD 3 NE COLBERT 47.85N 117.29W
01/10/2006 SPOKANE WA EMERGENCY MNGR
LITTLE DEEP CREEK FLOODING. DUNN ROAD BETWEEN BIG MEADOWS
ROAD AND WOLLARD ROAD IS CLOSED.
0235 PM HEAVY SNOW 18 NE SPOKANE 47.86N 117.14W
01/10/2006 25.0 INCH SPOKANE WA MESONET
QUARTZ PEAK SNOTEL ESTIMATE 25 INCHES NEW SNOW SINCE AM
1/9.
0235 PM HEAVY SNOW 12 E IONE 48.74N 117.16W
01/10/2006 10.0 INCH PEND OREILLE WA MESONET
NEW SNOW SNOTEL ESTIMATE AT BUNCHGRASS MEADOW.
0235 PM HEAVY SNOW 15 W LUCERNE 48.20N 120.91W
01/10/2006 20.0 INCH CHELAN WA MESONET
LYMAN LAKE SNOTEL ESTIMATE NEW SNOW.
&&The national radar mosaic for the moment the first event began.
2 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2006Every state in 2006This day in weather historyWarnings in Washington, January 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5487232, 5487233.